Skip to Main content Skip to Navigation
Journal articles

A Geometric Study of Shareholders’ Voting in Incomplete Markets: Multivariate Median and Mean Shareholder Theorems

Abstract : A simple parametric general equilibrium model with S states of nature and K < S firms is considered. Since markets are incomplete, at a (financial) equilibrium shareholders typically disagree on whether to keep or not the status quo production plans. Hence each firm faces a genuine problem of social choice. The setup proposed in the present paper allows to study these problems within a classical (Downsian) spatial voting model. Given the multidimensional nature of the latter, super majority rules with rate ρ ∈ [1/2, 1] are needed to guarantee existence of politically stable production plans. A simple geometric argument is proposed showingwhy a 50%-majority stable production equilibrium exists when K = S−1. When the degree of incompleteness is more severe, under more restrictive assumptions on agents’ preferences and the distribution of agents’ types, equilibria are shown to exist for rates ρ smaller than Caplin and Nalebuff (Econometrica 59: 1–23, 1991) bound of 0.64: they obtain for production plans whose span contains the ‘ideal securities’ of all K mean shareholders.
Document type :
Journal articles
Complete list of metadata

https://hal-sciencespo.archives-ouvertes.fr/hal-03598169
Contributor : Spire Sciences Po Institutional Repository Connect in order to contact the contributor
Submitted on : Friday, March 4, 2022 - 4:38:07 PM
Last modification on : Saturday, March 5, 2022 - 3:30:50 AM

Identifiers

  • HAL Id : hal-03598169, version 1
  • SCIENCESPO : 2441/10263

Collections

Citation

Hervé Crès. A Geometric Study of Shareholders’ Voting in Incomplete Markets: Multivariate Median and Mean Shareholder Theorems. Social Choice and Welfare, Springer Verlag, 2006, 27 (2), pp.377 - 406. ⟨hal-03598169⟩

Share

Metrics

Record views

5